Effexor Update

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2005
Total Posts : 44
   Posted 9/26/2005 7:31 PM (GMT -6)   
 Just a quick update....it's now day 3 of no Effexor. Oh my god!!! "In my opinion" this med is complete hell to come off of. I am experiencing these shock sensations in my head that are almost unbearable, stomach cramps, terrible sleep, headache, muscle pains, and the list goes on. From what my psychiatrist says (spoke with him today) this is rather common for people to experience when coming off of this medication. Going through what I am now is almost worse than the BP itself....When I began going to see a psychiatrist for help I thought for sure I was going to get better, from what I can tell I seem to be getting worse. I am putting my girlfriend through absolute hell, she now not only has to worry about the BP but also about the meds I am on and how they affect me. I tell my doctor's everything, I read all I can about this darn condition and all I know is I am stuck with it for life, I will most likely lose my girlfriend, friends, and job....what an outlook. I just realized that I am complaining way to much....I apologize.


Veteran Member

Date Joined Mar 2005
Total Posts : 807
   Posted 9/27/2005 7:15 AM (GMT -6)   

Undone, I am so sorry you have to endure that pure hell.  Don't ever go back on another SSRI/SNRI.   make sure you know what category any new medication is in before you fill the Rx and take it.  Effexor is the worst from what I understand. 

There is also a very high risk of rebound depression when you discontinue an antidepressant.    Talk to your doctor about adding Lamictal or a Lamictal/welbutrin combo in place of the Effexor, unless you are hypo/manic.  Very very effective against depression.  Lamictal is actually another epileptic drug, so it is also a mood stabilizer for us, but instead of being a downer type, it has a very effective antidepressant effect and is safe from causing mania, although that is possible, but it is rare.  Welbutrin is effective and works differently is also less strong.  Neither one has any withdrawl sx if you discontinue, and neither one has the sexual side effects, Yea! 

Hope this helps,


Variety is the spice of life, BP is the key

Ellie 1
Veteran Member

Date Joined Apr 2005
Total Posts : 1291
   Posted 9/27/2005 8:33 AM (GMT -6)   
I was actually put on effexor myself. I read alot of bad things about it and bailed before I had even finished two weeks. I didn't want to be on something I may have difficulty stopping. Hearing your problems with it I sure am glad I did.
Hope you're feeling better soon.

Regular Member

Date Joined May 2005
Total Posts : 204
   Posted 9/27/2005 12:09 PM (GMT -6)   
Sorry to hear that things are going so rough on the Effexor detox. I was in the same boat about three weeks ago. Mine wasn't as bad as yours, but it was annoying nonetheless. I actually had a doc appointment yesterday since I was still feeling pretty gross. He was surprised that I was still nauseous after 4 weeks, but he sent me for blood tests. He was saying that sometimes it throws off other chemicals in your body as you're coming down and there are some treatments that help to reset the more acute imbalance and make the 'discontinuation' a little more bearable.
I've also read, and I think that one of the Shannons posted with some help, that a single dose of prozac can sometimes help to offset the discontinuation. The long half life of the prozac helps your body chemistry overcome the withdrawl of the Effexor which has a really short half life.
I was prescribed Effexor after being first diagnosed with unipolar depression and at the time the Effexor was a god send. It was ultra irriating to get off, but I'm glad that I had it for the really dark days. I took it for two years, and am now at a place where I am stable with depakote. I anticipate that at some point, I will need to take another anti-d and I've talked with my Dr and he agrees that it is not likely to be another SSRI-type drug.
Please know that you are not alone and that you are among people who share your pain and know what it feels like to be where you are. I know how desperate things feel right now - I can tell you that this will pass and that things will be better. Know that you are in our thoughts and we will be thinking of you and hoping that you will feel better soon.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:39 PM (GMT -6)
There are a total of 2,710,674 posts in 298,922 threads.
View Active Threads

Who's Online
This forum has 153472 registered members. Please welcome our newest member, ScaredLady.
349 Guest(s), 15 Registered Member(s) are currently online.  Details
Psilociraptor, imagardener2, wtw415, waterbee, ScaredLady, Girlie, mchdklpw, yancync, Serfr, NiceCupOfTea, lymedriven, Bobby Mac, dbwilco, poohcheez, JamesE

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer